MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT; VENTRICULAR (ASSIST) BYPASS
Model Number 106449
Medical Device Problem Codes Mechanical Problem (1384); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient's carrying bag came loose at the connection point between the carabineer rake and the eyelet, through which the carabineer rake was attached to the carrying strap, and the metal hock lock of the bag slopped out.Loosening it caused the bag with the heartmate (hm ) 3 device to fall down.This created a strong pull and tension on the driveline, which in turn led to injury of the skin and bleeding around the driveline exit site.Often a driveline infection is detected at such events through manipulation.In this case, it is still too early to make such a statement, but the patient was harmed.The customer was concerned that the patients may not feel safe wearing their ventricular assist devices (vads).Photos of the defective consolidated bag were reported to be available.The bag with the reported issue was exchanged.The patient did then develop a driveline infection.They were readmitted and treated with antibiotics.The driveline exit site was cleaned and the wound dressing was exchanged everyday.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
D1 - brand name - corrected.D4- model number -corrected.
 
Additional Manufacturer Narrative
D4: lot number and udi number corrected d9: device returned h5: single-use corrected h6: medical device problem code corrected h8: usage of device corrected.Manufacturer's investigation conclusion: the reported event of the gogear consolidated bag having a dislodged carabiner clip was confirmed, as the returned consolidated bag (lot number 9018536) was observed to have one of its carabiners detached from its respective d-ring upon arrival.The female fitting hole of the shoulder strap d-ring and the male connecting portion of the dislodged carabiner clip were observed to be slightly worn which appeared to be consistent with normal use wear.Wear of the d-ring over time appeared to result in material fatigue and misshaping of the hole, which could have contributed to the carabiner clip dislodging from its intended position.The connection of the other carabiner clip was unremarkable.Additionally, damage was noted on the bag handle.The consolidated bag zippers, controller pocket buckle, and the shoulder strap connection of the side with the intact carabiner clip were tested and functioned as intended.A manufacturing analysis task was completed to further address the reported event.A supplier corrective action request (scar) was issued to notify the supplier of the reported event as a result of the manufacturing analysis task.No adverse patient consequences, alarms, or functional issues with the left ventricular assist system (lvas), were reported.The patient remains ongoing on heartmate 3 lvas support, with no further issues reported at this time.The root cause of the reported event was determined to be supplier related.Device history records was reviewed and showed no deviations from manufacturing or qa specifications.The heartmate 3 left ventricular assist system (lvas) instructions for use (ifu) and the heartmate 3 patient handbook are currently available.Section 6 of the ifu, ¿patient care and management¿, and section 4 of the patient handbook, ¿living with the heartmate 3¿, provide instructions and images for how to properly put on, use, and take off the consolidated bag.Section 8 of the ifu, ¿equipment storage and care¿, and section 6 of the patient handbook, ¿equipment maintenance¿, instruct the user to periodically inspect the wear and carry accessories for damage or wear.These sections further state, ¿if an accessory appears damaged or worn, do not use it.Contact the manufacturer with questions or to order a replacement, if needed.¿ no further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE GOGEAR CONSOLIDATED BAG, LEFT
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key20249895
Report Number2916596-2024-05989
Device Sequence Number7312079
Product Code DSQ
UDI-Device Identifier00813024011279
UDI-Public(01)00813024011279(10)8957663(17)230330
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106449
Device Catalogue Number106449
Device Lot Number8957663
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2024
Supplement Date Received by Manufacturer09/24/2024
11/18/2024
Initial Report FDA Received Date09/18/2024
Supplement Report FDA Received Date10/10/2024
11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale